Skip to Main Content

Representation Theory

Published by the American Mathematical Society since 1997, this electronic-only journal is devoted to research in representation theory and seeks to maintain a high standard for exposition as well as for mathematical content. All articles are freely available to all readers and with no publishing fees for authors.

ISSN 1088-4165

The 2020 MCQ for Representation Theory is 0.71.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The sparsity of character tables of high rank groups of Lie type
HTML articles powered by AMS MathViewer

by Michael J. Larsen and Alexander R. Miller
Represent. Theory 25 (2021), 173-192
Published electronically: March 4, 2021


In the high rank limit, the fraction of non-zero character table entries of finite simple groups of Lie type goes to zero.
Similar Articles
  • Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2020): 20C33
  • Retrieve articles in all journals with MSC (2020): 20C33
Bibliographic Information
  • Michael J. Larsen
  • Affiliation: Department of Mathematics, Indiana University, Bloomington, Indiana
  • MR Author ID: 293592
  • Email:
  • Alexander R. Miller
  • Affiliation: Faculty of Mathematics, University of Vienna, Austria
  • MR Author ID: 881590
  • Email:
  • Received by editor(s): June 9, 2020
  • Received by editor(s) in revised form: November 19, 2020, and December 2, 2020
  • Published electronically: March 4, 2021
  • Additional Notes: The first author was partially supported by the NSF grant DMS-1702152. The second author was partially supported by the Austrian Science Foundation.
  • © Copyright 2021 American Mathematical Society
  • Journal: Represent. Theory 25 (2021), 173-192
  • MSC (2020): Primary 20C33
  • DOI:
  • MathSciNet review: 4224713